MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Pump (1502)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample evaluation found the physical condition of the controller is unremarkable with no sign of damage to the outer casing, pole clamp, etc.No outer components were found to be missing and no loose components were noted inside of the housing.No abnormal wear or corrosion was found on the controller contacts.There was no evidence of fluid ingress noted in the housing.Heat damage was identified on the u2 component on the pcb and the lo/hi membrane ribbon.The membrane ribbon cable is found to be kinked in the area of the heat damage.The kink resulted in the membrane cable coming into contact with u2 component.The c6 and c7 capacitors are found to be lifting off of the board in the area where each are soldered to the board.The damage to the internal components described above is causing the failures found.It appears likely that an electrical event occurred causing he heat damage to the ribbon cable and u2 component.The partially disconnected c6 and c7 capacitors could also be a contributing factor.Heat damage prevents further evaluation.As the device was in service for approximately 1 year there was no evidence of a manufacturing defect.A definitive root cause as to why the heat damage presented cannot be determined at this time.
 
Event or Problem Description
It was reported per the customer contact that the x-stream controller was not working, the unit would not power on.There was no patient injury or intervention reported.The subject product was returned and evaluation identified that some internal components had heat damage with evidence of internal combustion having occurred.There was no report of a short circuit, smoke, or flame having occurred during use of the device.It is not known when the internal damage occurred.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8744666
Report Number1213643-2019-05583
Device Sequence Number16803779
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDABWNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1